# SDR 2022FA0000245

- Difficulty date: April 29, 2022
- Submitted: May 5, 2022
- Operation: General aviation
- Aircraft: N603WA
- Make and model: Piper AE-1
- Aircraft serial: 4698203
- Aircraft time: 30 hours, 20 cycles
- System (JASC): 7320 · Fuel Controlling System
- Part: Fuel Control
- Condition: Loose
- Location: Zone 400
- Part time: 30 hours, 20 cycles
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PART 91 AIRCRAFT - - VIDEO AVAILABLE: PILOT REPORTED THE ENGINE WOULD NOT GO TO IDLE AFTER FLIGHT. ENGINE WOULD REMAIN AT APPROX. 77% WITH THE PCL AGAINST THE IDLE STOP. •	INITIAL INSPECTION OF THE FCU AND CAM-BOX REVEALED THE DEAD-BAND SCREW WAS NOT HITTING THE IDLE STOP ON THE FCU WITH THE PCL AT IDLE. •	PERFORMED GROUND RUNS AND WAS SEEING THE SAME BEHAVIOR AS THE CREW, MAX REVERSE WAS ALSO AT IDLE NG – PROP WOULD PULL INTO REVERSE AND THE NP WOULD SAG BUT WF WOULD NEVER INCREASE. •	DISCONNECTED THE PCL CABLE FROM THE CAM-BOX INPUT LEVER AND APPLIED TORQUE TO THE LEVER IN AN ATTEMPT TO SLIP THE LEVER ON THE SHAFT. IT TOOK SURPRISINGLY LITTLE EFFORT TO SLIP THE ARM (VIDEO ATTACHED). 
•	REMOVED THE ARM AND INSPECTED THE ARM AND SHAFT FOR DAMAGE, ONLY NOTED THE ARM BORE FOR THE SPLINED INPUT SHAFT ISN’T SPLINED TO MATCH THE SHAFT. NO DAMAGE TO EITHER WAS NOTED. REINSTALLED AND SECURED THE ARM ON THE SHAFT. FOLLOWED UP BY ATTEMPTING TO SLIP THE ARM ON THE SHAFT PRIOR TO RECONNECTING THE PCL CABLE AND DETERMINED THE TORQUE WAS SUFFICIENT. SAFETIED THE PCL AND PERFORMED GROUND RUNS INTO AND OUT OF REVERSE WITHOUT FURTHER ISSUE.
